What causes ear pain?

default
Posted on Tue, 22 Jul 2014 in Ear, Nose and Throat Problems
Question: My left ear has been hurting. I feel like I must have scratched the inside which cleaning it. The pain has been there for 2 days now and it feels swollen from inside. I am on Amoxicillin 625 (twice daily). Started 12 hours ago and using Ciprofloxacin drops. However the pain is something I have never witnessed before. Is this common? How long will it take to get better.
doctor
Answered by Dr. Sumit Bhatti 48 minutes later
Brief Answer:
As below:

Detailed Answer:
Hi,

Thank you for your query.

1. If you have scratched the ear while cleaning it yourself, the swelling and pain should subside in a couple of days. Ear scratches heal in a few days at the most.

2. There is no painkiller in your medication. You may take one for its anti-inflammatory effect.

3. An ear examination will settle the issue. A few conditions need to be ruled out:
a. Impacted ear wax
b. An eardrum perforation
c. Fungal infection (Otomycosis)
d. Herpes Zoster (rash or vesicles)

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sumit Bhatti

ENT Specialist

Practicing since :1991

Answered : 2593 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Fungal infection

doctor1 MD

Hi,
Im Evelyn, 27 yrs.old.my height is 5'5 and my weight is 80kg. I would like to ask a question for my problem.I have a red rashes on the top of...

doctor1 MD

My groin area has become extremely painful in the last 2 day. I think it is some type of fungal infection. It hurts to walk and sit. When I towel...

doctor1 MD

Ive been to the er twice, because I can't afford a doctor. I've had this really itchy rash on my right leg upper thigh and on my groin area. Now my...

doctor1 MD

i m having problem of UTI and fungal infection both. since april i ve taken so many antibiotics. now my gynae advise me to take ornidazole 500 OD,...

doctor1 MD

My daughter is overseas and has asked about a rash she has developed: First one, now two, salmon-colored slightly raised patches of approximately 2...

doctor1 MD

My ESR Test Result: 30mm/hr in 1st hour and 2nd hour 60mm/hr why it’s come like can you please explain. Last 2 weeks on word i ma getting itching...

doctor1 MD

Hi Doctor, The inner skin of my thighs are becoming black and with small hard pimples . Please advise some medications as one of the pimple is...

Get personalised answers from verified doctor in minutes across 80+ specialties

154 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2